MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND 7.5X50 POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND 7.5X50 POLYAXIAL SCREW; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 482617550
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; 7.5x50 poly screw fractured pedicle during insertion.Update (b)(6) 2017: screw remains implanted successfully in patient.
 
Additional Manufacturer Narrative
Method: risk assessment; result: the customer reported event was confirmed via correspondence with the sales representative.The screw is still implanted and the lot number is unknown.Thus, product inspection and device history review could not be completed.For the reported screw, tapping is recommended in most cases.It was confirmed that for this case, the screw hole was undertapped with a 6.5mm tap for a 7.5mm screw.The most likely root cause is undertapping of the screw hole, causing excess torque that fractured the pedicle.
 
Event or Problem Description
It was reported that; 7.5x50 poly screw fractured pedicle during insertion.Update 11/1/2017: screw remains implanted successfully in patient.

Brand Name
7.5X50 POLYAXIAL SCREW
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7052217
Report Number3005525032-2017-00106
Device Sequence Number1290055
Product Code KWP
UDI-Device Identifier07613327352641
UDI-Public(01)07613327352641
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482617550
Device Catalogue Number482617550
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;